Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 13, 1992, 7:08 PM CST for Rogers County, Wagoner County, Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 1992, 7:08 PM CST (01:08 UTC)
- Expired
- Dec 14, 1992, 1:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Rogers County, OK, Wagoner County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 140109 FFWTUL OKC131-145-140700- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 708 PM CST SUN DEC 13 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 100 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...ROGERS COUNTY...WAGONER COUNTY RAINFALL AMOUNTS OF 1 TO 2 INCHES TODAY HAS SATURATED THE GROUND AND THE RAIN THIS EVENING WAS CAUSING RAPID RISES ON CREEKS AND DRAINAGE DITCHES IN THE TWO COUNTIES. FLOODING OF LOW-LYING AREAS IS IMMINENT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 5:17 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 13, 5:17 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 515 PM CST SUN DEC 13 1992 DECIDED TO UPDATE ZONES TO INCLUDE FLASH FLOOD WATCH OVER MOST OF EC AND PTNS NE OK TONIGHT. REPORTS OF RIVERS AT BANKFUL OVR PTNS OF FA PROMPTING UPDATE. .OK...FLOOD WATCH TONIGHT ZNS 26 27 29 30 31 33.
In the hours before
Special weather statement, Dec 13, 4:51 PM CST, 2 hours 17 minutes before
OKZ026>034-040-141200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 450 PM CST SUN DEC 13 1992 ...PERSISTENT RAINS FOR EASTERN OKLAHOMA... A SLOW MOVING UPPER LEVEL WEATHER SYSTEM WAS INTERACTING WITH MOIST SOUTHERLY FLOW TO PRODUCE RAIN ACROSS MUCH OF THE REGION. LIGHT TO MODERATE RAINS WILL CONTINUE OVER EASTERN OKLAHOMA TONIGHT WHICH ALLOW RAINFALL ACCUMULATIONS TO INCREASE GRADUALLY. A FEW THUNDERSTORMS EMBEDDED WITHIN THE LARGER AREA OF RAIN MAY PRODUCE ISOLATED HEAVY RAINFALL. STORM TOTAL RAINFALL AMOUNTS WILL APPROACH 1.0 TO 2.0 INCHES OVER EASTERN OKLAHOMA BY MONDAY MORNING. THE GROUND WILL BECOME NEARLY SATURATED PROMOTING THE PONDING OF WATER IN LOW LYING AREAS AND ROADWAYS. SINCE RAINFALL IS EXPECTED TO BE GRADUAL...RAPID RUNOFF WHICH INDUCES FLASH FLOODING OF RIVERS AND STREAMS IS NOT LIKELY. GRADUAL RISES ON LAKES...RIVERS AND STREAMS WILL OCCUR AS THE RAINS CONTINUE THROUGH TUESDAY. PERSONS TRAVELLING ACROSS EASTERN OKLAHOMA USE CAUTION WHEN DRIVING AS PONDING WATER MAY RESULT IN HYDROPLANING. USE HEADLIGHTS AND REDUCE SPEED INCREASE REACTION TIME. KEEP TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO FOR FURTHER INFORMATION FZROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:53 PM CST | Flash Flood Warning | TSA | Mayes | 6 hr |
| Dec 13, 7:37 PM CST | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| Dec 14, 12:54 AM CST | Flash Flood Warning | TSA | Mayes, Rogers, Wagoner | 7 hr |
| Dec 14, 1:54 AM CST | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| Dec 14, 8:05 AM CST | Flash Flood Warning | TSA | Cherokee, Mayes, Wagoner | 5 hr |
| Dec 14, 8:05 AM CST | Flash Flood Warning | TSA | Craig | 5 hr |
| Dec 14, 8:12 AM CST | Flash Flood Warning | TSA | Pittsburg | 5 hr |
| Dec 14, 9:13 AM CST | Flash Flood Warning | TSA | Tulsa | 5 hr |
| Dec 14, 9:39 AM CST | Flash Flood Warning | TSA | Rogers | 6 hr |
| Dec 14, 9:48 AM CST | Flash Flood Warning | TSA | Nowata | 5 hr |
| Dec 14, 10:22 AM CST | Flash Flood Warning | TSA | Craig, Delaware | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.